02
Mar
11

2 Mar 2011

Well… it’s later than I had planned for this post, but here goes.

Last Thursday my surgery FU went very well, except that my BP was still up some, 160/90. Dr. Sonfield said it was probably stress-related, and maybe so. (It’s back to normal now.) Then I went over to IV Therapy for the Neulasta shot. I was disappointed that it was a shot in the back of my upper right arm, not in the portacath, but it didn’t hurt. I went on home, feeling pretty much okay.

That was Thursday day. Life took a decidedly different turn Thursday night (Friday really) when I woke up wide awake at 1:00 AM, feeling achy, hot, flu-like, and not able to go fully back to sleep. About 5:00 AM nausea started with a vengeance, wrenching dry heaves since I had nothing in my stomach to throw up.

I immediately took a Zofran which seemed to take effect pretty fast but wore off too soon. In between I took Phenergan which made me sleepy, fuzzy-headed and dozy, but anything was better than the nausea. Occasionally I actually vomited up stomach bile. Although I had ginger ale on hand it wasn’t diet, and the sweetness of it soon turned me off of that.

So all during the day Friday I drank sips of water to avoid dehydration and stayed curled up in bed. Shelby brought me some caffeine-free diet Coke and saltines, so in between the water I partook of small snacks of those. I did not take any of my regular medications (BP, arthritis ) Friday. I don’t think they would have stayed down.

By Friday night the nausea was wearing off, but in the middle of that night stomach cramps started. It felt just like the old-fashioned stomach flu or food poisoning I recall from some years back. After a couple of bouts of that, one major round of diarrhea hit – which I quickly countered and stopped in its tracks with anti-diarrhea pills.

Saturday I actually ate small meals of normal food – corn flakes, a PB&J sandwich, bread and cheese mini-sandwich, for instance, with no ill effects. By Sunday I was over all of the really bad, sick, flu-like stomach and abdominal side effects, thank God. I was left feeling washed out and tired which persists a little but is steadily improving.

I resumed taking my normal medications (except for vitamins, need to ask Dr. Bajaj about them) and alternated my time between the armchair in the living room and the bed with a book, TV and kitty (Friday). Friday has been very understanding and soft-footed, not trying to jump on my feet or climb on my chest, just easing up beside me and curling up quietly.

It wasn’t rocket science for me to realize I’d be better off asking Dr. Bajaj for an Emend prescription. I have now done that and it’s waiting for me at CVS. This new medication prevents nausea from starting in the first place. It is very expensive ($364.20 for 3 pills!) but whatever I have to do to buy it, I’ll do at this point. My new Medicare drug coverage will take care of about a third of it and I’m very glad I decided to get that plan back in December! I am going to apply to Merck for assistance with the co-pay, hoping for the best…

While I have been checking email daily and all my usual internet news sites, I didn’t feel much like sitting still long enough to write a report until now. So that’s it, for the time being.

Advertisements

0 Responses to “2 Mar 2011”



  1. Leave a Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s


Blog Stats

  • 2,635 hits

Bette’s Journal

Bette Cox 2010

Christ is the "Big C" in my life!

That was told to me by a good friend recently, and it's so very true.

Jesus says in John 10:10, "The thief comes only to steal and kill and destroy; I have come that they may have life, and have it to the full."

I believe Jesus. I hope you do too.

I have one request of other believers reading this journal:

Agree with me that the invader will shrink, shrivel, die and disappear from my body, whatever method the Lord uses to accomplish that.

Thanks in advance.

Advertisements

%d bloggers like this: